Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 63, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 13, 2004, 3:59 PM CDT for Fond du Lac County, Wisconsin. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2004, 3:59 PM CDT (20:59 UTC)
- Expired
- Jul 13, 2004, 4:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Fond du Lac County, WI
The radar
The Green Bay radar (KGRB), 72 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 4:15 PM CDT | HAIL 2 | 2 N North Fond Du Lac, WI | 2.00 INCH DIAMETER HAIL ESTIMATED BY PUBLIC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 3:05 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1324 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 132059 SVRMKX WIC039-132145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 400 PM CDT TUE JUL 13 2004 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN * UNTIL 445 PM CDT * AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR NORTH FOND DU LAC...OR ABOUT OVER NORTH FOND DU LAC...AND MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TAYCHEEDAH. AND 6 MILES SOUTHWEST OF PIPE BY 405 PM CDT. PEEBLES. AND JOHNSBURG BY 410 PM CDT. CALVARY BY 415 PM CDT. ST. CLOUD. AND SAINT CLOUD BY 420 PM CDT. . . THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4400 8849 4387 8865 4366 8818 4388 8817 $$ GEHRING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:27 PM CDT, 32 minutes earlier.
Area forecast discussion, Jul 13, 3:27 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 327 PM CDT TUE JUL 13 2004 .DISCUSSION...FORECAST FOCUS ON POTENTIAL FOR SEVERE STORMS LATE THIS AFTERNOON AND EVENING. HAVE BEEN WATCHING SEVERE WEATHER INDICES ALL DAY AND PARAMETERS HAVE PEGGED FAIRLY HIGH FROM MID MORNING ON BUT LACK OF FORCING HAS PRODUCED LITTLE CONECTION. HOWEVER IT NOW APPEARS THAT THE FORCING FROM UPPER LOW TO OUR NORTH WITH SPIRAL BAND WITH VORT COMING THROUGH CWA WILL BE OUR BEST BET FOR SEVERE. WITH SINKING MOVEMENT TO THE SOUTHEAST THE EASTERN PORTION OF CWA IS THE MOST FAVORABLE AREA FOR SEVERE WEATHER. WATCH WILL BE CANCELED EARLIER THAN 04Z ONCE OUR WEATHER MOVES OUT OF CWA THIS EVE. AS DRIER AND MORE STABLE AIR MOVES IN FROM THE WEST TONIGHT WILL END CHANCE OF PRECIPITATION IN FORECAST WITH NORTHWEST FLOW PROVIDING MORE PLEASANT WEATHER FOR NEXT 2 DAYS. && .MKX...WATCHES/WARNINGS/ADVISORIES...NONE
Hazardous weather outlook, Jul 13, 4:41 AM CDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 441 AM CDT TUE JUL 13 2004 WIZ046-047-051-052-056>060-062>072-132100- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 441 AM CDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND INTO EARLY EVENING. WIDESPREAD DAMAGING THUNDERSTORM WINDS AND LARGE HAIL ARE POSSIBLE. ISOLATED TORNADOS ARE ALSO POSSIBLE. A COLD FRONT WILL TRACK ACROSS WISCONSIN TODAY...ACCOMPANIED BY A STRONG UPPER AIR DISTURBANCE. VERY MOIST UNSTABLE CONDITIONS AHEAD OF THE FRONT MAY TRIGGER SEVERE THUNDERSTORMS THIS AFTERNOON...AND INTO THE EVENING HOURS. THE FRONT AND THUNDERSTORMS SHOULD EXIT EASTERN WISCONSIN BY MID EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 4:05 PM CDT | Special Marine Warning | MKX | 85 min | |
| Jul 13, 4:05 PM CDT | Special Marine Warning | MKX | 85 min | |
| Jul 13, 4:44 PM CDT | Special Marine Warning | MKX | 61 min | |
| Jul 13, 4:44 PM CDT | Special Marine Warning | MKX | 61 min | |
| Jul 13, 4:50 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Sheboygan | 55 min |
| Jul 13, 5:30 PM CDT | Special Marine Warning | MKX | 90 min | |
| Jul 13, 5:30 PM CDT | Special Marine Warning | MKX | 90 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.